Ohio, 2005

Lightning Strike in Ohio, July 15, 2005

July 15, 2005 · NWS CLE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 15, 7:42 PM EST, 48 minutes earlier.

Area forecast discussion, Jul 15, 7:42 PM EST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
842 PM EDT FRI JUL 15 2005

.SHORT TERM UPDATE (TONIGHT)...
WITH LOSS OF DAYTIME HEATING...THE CONVECTION IS DYING OFF QUITE
RAPIDLY. GOING FCST HAS CHC POPS ALL NIGHT...BUT THINK IT MAY BE
MORE OF SLIGHT CHANCE VARIETY ONCE THE LEFTOVER CONVECTION
DIMINISHES AFTER MIDNIGHT. WL THEREFORE GO WITH SCT SHOWERS AND
THUNDERSTORMS DIMINISHING OVERNIGHT. OTHERWISE...WITH ALL THE LOW
LVL MOISTURE AROUND...AND SKIES CLEARING...THINK THERE WILL BE SOME
PATCHY FOG ONCE AGAIN BY MORNING. HOWEVER...THINK PATCHY IS THE BEST
WORDING ATTM SINCE THERE IS A LITTLE MORE MID LVL CLDS THAN LAST
NIGHT. TEMPS AROUND 70 OR IN THE LOWER 70S ARE GOOD WITH DWPTS
AROUND 70.

&&

.AVIATION (00Z-24Z)...
DIURNAL CONVECTION DYING OFF. MOST AREAS SHUD STAY DRY TNGT BUT CUD
BE A STRAY SHRA HERE AND THERE AS PESKY UPR LOW OVR IN OPENS UP AND
BGNS TO LIFT NNE. HZ AND BR WL THICKEN SOME TNGT BUT SHUD BE LIMITED
SOME BY MID CLDS HANGING OVR MUCH OF AREA.  PATCH OF BEST UPR
SUPPORT OVR NW SAT MORN SO WL INCLUDE SHRA MENTION THERE IN THE
MORNG TRANSITIONING TO TSRA EARLY IN THE AFTN WITH TSRA CHC
SPREADING EWRD OVR REST OF AREA BY MID AFTN.

&&

.SHORT TERM(TONIGHT THRU SUN)...
BIG QUESTION IS SHOULD THE FORECAST FOR THIS EVE BE SCT OR LIKELY.
ATTM WITH SOMEWHAT LIMITED MOISTURE WILL JUST FORECAST SCT...WITH
NOT THAT MUCH OVER THE LAKE WITH THE STABILITY KEEPING THINGS DOWN
OVER THE LAKE. CONCERN IS THAT STORMS ARE SLOW MOVING SO POTENTIAL
FOR HEAVY RAIN. ANY SEVERE WEATHER WILL BE ISOLATED AND PULSE AND
WILL BE NEAR WHERE STORMS INTERSECT THE LAKE BREEZE BOUNDARY. THE
PCPN SHOULD DECREASE AFTER SOME HEATING BUT WITH PLENTY OF MOISTURE
WILL CONTINUE THE CHANCE OF SHOWERS. FOR SAT A VORT AND UPR LOW MAY
AFFECT MORE OF NW OH...THUS LIKELY THERE AND 50 POP ELSW. CHANCE
POPS CONTINUES ON SUNDAY WITH A S/WV MOVING THROUGH...AIRMASS MOIST
AND UNSTABLE. GUID TEMPS GENERALLY OK.

&&

.LONG TERM(SUN NGT THRU FRIDAY)...
COLD FRONT TRIES TO PUSH THROUGH ON TUESDAY...BOTH GFS AND ECMWF
CONCUR WITH THAT. DID LINGER A LITTLE PCPN SE FA IN THE EARLY EVE ON
TUESDAY. TEMPS JUST COOL A LITTLE BUT DEW POINTS SHOULD BE MORE
ACCEPTABLE. HIGH PRESSURE REMAINS IN CONTROL FOR THE REST OF THE
WORK WEEK...THUS DRY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM UPDATE...MRD
SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...ADAMS
Hazardous weather outlook, Jul 15, 3:50 AM EST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
450 AM EDT FRI JUL 15 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160848-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
450 AM EDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN TODAY AS THE
REMNANTS OF DENNIS REMAIN OVER THE REGION.  ALTHOUGH SEVERE WEATHER
IS UNLIKELY...VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE POSSIBLE BOTH
SATURDAY AND SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cleveland radar (KCLE), 78 km away, was scanning. The volume nearest the first event began at 01:32 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Stark

When
July 15, 8:30 PM EST
Where
Stark County, New Franklin
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Lightning struck near a house and sparked an electrical fire. The house sustained serious damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466360.